# SDR 2018FA0000197

- Difficulty date: June 28, 2018
- Submitted: June 29, 2018
- Operation: General aviation
- Aircraft: N858S
- Make and model: Amrgen AA5A
- Aircraft serial: AA5A0636
- Aircraft time: 5,449 hours
- Engine: Lyc O320E2G
- Engine time: 10,288 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21100
- Part serial: LW12416124246
- Condition: Damaged
- Location: Nr 3
- Part time: 100 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISCOVERED THAT THE CYLINDERS 3 AND 4 WERE PRODUCING COMPRESSIONS BETWEEN 20 - 25 PSI.   NEW CYLINDERS AND PARTS WERE INSTALLED AND BREAK IN PROCEDURES WERE FOLLOWED.  DURING 100 HOUR INSPECTION ALL FOUR CYLINDERS FAILED A COMPRESSION CHECK WITH RATINGS IN THE 30 PSI RANGE.  ALL CYLINDERS AND CARBURETOR WERE REMOVED FOR INSPECTION AND REPAIRED, THEN REINSTALLED USING NEW GASKETS.  BREAK IN PROCEDURES WERE FOLLOWED AGAIN.  DURING 100 HOUR INSPECTION TSMOH 400.5,  CYLINDER NR 3 SHOWED A COMPRESSION RATING OF 40/80.  AFTER TAPPING THE EXHAUST VALVE,  WAS ABLE TO GET AN INTERMITTENT READING OF 64/80 BUT IT NEVER STABILIZED. THE CYLINDER WAS AGAIN REMOVED .
